Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 24, 2019, 6:36 AM CDT for Haskell County, Muskogee County, Sequoyah County, Oklahoma; Crawford County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2019, 6:36 AM CDT (11:36 UTC)
- Expired
- Aug 24, 2019, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR, Haskell County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WGUS54 KTSA 241136
FFWTSA
ARC033-131-OKC061-101-135-241430-
/O.NEW.KTSA.FF.W.0093.190824T1136Z-190824T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
636 AM CDT Sat Aug 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern Crawford County in northwestern Arkansas...
Northern Sebastian County in west central Arkansas...
Northeastern Haskell County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
East central Muskogee County in east central Oklahoma...
* Until 930 AM CDT.
* At 634 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 3 to 5 inches of rain has
fallen across west central Arkansas with 1 to 3 inches across east
central Oklahoma. Significant flash flooding is ongoing within the
Fort Smith area, and flooding is expected to expand into portions
of east central Oklahoma.
* Some locations that may experience flooding include...
Fort Smith... Van Buren...
Sallisaw... Charleston...
Cedarville... Greenwood...
Alma... Barling...
Muldrow... Roland...
Lavaca... Mulberry...
Warner... Vian...
Gore... Dyer...
Webbers Falls... Bonanza...
Gans... Marble City...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 22.
Interstate 40 in Oklahoma between mile markers 276 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3523 9408 3523 9442 3525 9444 3538 9443
3537 9449 3530 9449 3534 9453 3540 9504
3541 9532 3561 9533 3564 9512 3564 9447
3556 9406
$$1 follow-up statement
429
WGUS74 KTSA 241325
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
825 AM CDT Sat Aug 24 2019
ARC033-131-OKC061-101-135-241430-
/O.CON.KTSA.FF.W.0093.000000T0000Z-190824T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford AR-Sebastian AR-Haskell OK-Sequoyah OK-Muskogee OK-
825 AM CDT Sat Aug 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHWESTERN CRAWFORD...NORTHERN SEBASTIAN...NORTHEASTERN HASKELL...
SEQUOYAH AND EAST CENTRAL MUSKOGEE COUNTIES...
At 823 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. 4 to 6 inches of rain has fallen
overnight and this morning across west central Arkansas with 2 to 4
inches across east central Oklahoma. A flood related fatality has
been reported in Fort Smith. Road closures have been reported as
well with the widespread flooding that continues in this area.
Some locations that may experience flooding include...
Fort Smith... Van Buren...
Sallisaw... Charleston...
Cedarville... Greenwood...
Alma... Barling...
Muldrow... Roland...
Lavaca... Mulberry...
Warner... Vian...
Gore... Dyer...
Webbers Falls... Bonanza...
Gans... Marble City...
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 22.
Interstate 40 in Oklahoma between mile markers 276 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3523 9408 3523 9442 3525 9444 3538 9443
3537 9449 3530 9449 3534 9453 3540 9504
3541 9532 3561 9533 3564 9512 3564 9447
3556 9406
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:47 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 24, 3:47 AM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 347 AM CDT Sat Aug 24 2019 .DISCUSSION... Precipitation chances and potential for heavy rainfall and severe weather will highlight the forecast once again this morning, with tonight and Monday night the most active periods. Very moist airmass remains in place with an apparent MCV continuing to generate scattered thunderstorms over western AR and far eastern OK. Storm complex to the west has largely dissipated but another MCV associated with this may drift across the area later today. Thus the threat of scattered storms remains in the forecast today and despite fairly limited coverage, the potential for locally excessive rainfall will be present, as evidenced by the 0.81" at FSM in about a half hour. Attention for tonight turns to shortwave trough moving across the Central Rockies this morning. This will move southeast tonight to force more widespread coverage of storms including the possibility of a severe MCS. At this time the highest impacts in terms of severe weather should remain to our west where max instability is focused. Heavy rain remains a concern and a Flood Watch could be needed for parts of the area tonight into Sunday. Storm potential will shift to the east Sunday evening. Hot and humid conditions return Monday ahead of the next cold front, with very high dew points in the upper 70s to near 80 pooling ahead of the front. Heat Index values could easily reach the 105-110 range and heat headlines will likely be needed. Fortunately this will be short lived as the front pushes through Monday evening. Given the high instability forecast ahead of the front, along with strong shear by August standards, organized severe weather will be a possibility along with yet more heavy rainfall. Front will continue to slowly push south with northwest flow aloft continuing to support thunderstorm chances through Wednesday. Somewhat drier air may push into northern areas by Wednesday thunderstorm chances tapering off by Thursday and Friday. && .PRELIMINARY POINT TEMPS/POPS... TUL 85 71 82 73 / 30 70 60 10 FSM 84 72 86 73 / 40 20 40 20 MLC 86 71 87 74 / 20 40 30 20 BVO 83 69 80 70 / 30 80 70 10 FYV 78 67 80 69 / 40 30 50 20 BYV 78 66 81 69 / 40 20 70 20 MKO 83 69 83 72 / 30 40 60 20 MIO 80 67 78 69 / 40 50 60 20 F10 85 69 86 72 / 20 50 60 10 HHW 87 72 90 74 / 20 20 30 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....14
Hazardous weather outlook, Aug 24, 5:02 AM CDT, 1 hour 34 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 502 AM CDT Sat Aug 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 502 AM CDT Sat Aug 24 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Primarily northeast Oklahoma. ONSET...After 10 PM. FLASH FLOOD. RISK...Limited. AREA...Far eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms are ongoing this morning and will remain possible through the day. Locally heavy rainfall has fallen early Saturday morning, and there will continue to a risk of localized higher amounts which could result in a flash flood risk. More widespread thunderstorms are likely to spread into northeast Oklahoma Saturday night, and continue eastward across the area through Sunday morning. These storms will initially pose a risk of damaging winds, however the risk of severe weather is likely to lessen as they continue eastward. The additional rainfall will also raise flooding concerns. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential. MONDAY...Severe Thunderstorm Potential...Dangerous Heat Potential. TUESDAY...Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Storms are likely to be ongoing Sunday morning, however the risk of severe weather will have lessened. The potential for locally heavy rainfall will continue and flooding concerns will be present. Additional widespread storms are expected to develop along a cold front across southern Kansas Monday afternoon. These storms will spread southeastward Monday evening and overnight. Severe weather currently appears likely as the storms spread into eastern Oklahoma. Additionally, heavy rainfall and flooding concerns will persist. Prior to the storms on Monday, temperatures will warm and dewpoints will remain very high resulting in afternoon heat index values of 105 to 110 degrees. Excessive heat advisories may be needed for Monday afternoon. Thunderstorm potential will continue Tuesday and Wednesday as the cold front slowly pushes southward, with drier weather possible by late next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Aug 24, 5:46 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
546 AM CDT SAT AUG 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD FORT SMITH 35.39N 94.40W
08/24/2019 SEBASTIAN AR TRAINED SPOTTER
SEVERAL ROADWAYS IN FORT SMITH SHOWN FLOODED VIA SOCIAL
MEDIA. ALSO REPORTS OF A FEW CARS STRANDED.
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:05 AM CDT | Areal Flood Advisory | TSA | Haskell, Muskogee, Sequoyah | 3 hr |
| Aug 24, 7:30 AM CDT | Areal Flood Advisory | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 24, 7:48 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 3 hr |
| Aug 24, 8:40 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 2 hr |
| Aug 24, 9:41 AM CDT | Areal Flood Warning | TSA | Haskell, Muskogee, Sequoyah | 12 hr |
| Aug 24, 10:49 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore | 116 min |
| Aug 24, 2:59 AM CDT | Areal Flood Advisory | TSA | Crawford, Sebastian | 2 hr |
| Aug 24, 3:45 AM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 3 hr |
| Aug 24, 7:21 AM CDT | Flash Flood Warning | TSA | Franklin | 3 hr |
| Aug 24, 9:30 AM CDT | Flash Flood Warning | TSA | Sebastian | 2 hr |
| Aug 24, 10:13 AM CDT | Areal Flood Warning | TSA | Franklin | 12 hr |
| Aug 24, 10:42 AM CDT | River Flood Advisory | TSA | Franklin, Johnson, Logan | 11 hr |
| Aug 24, 11:28 AM CDT | Areal Flood Warning | TSA | Sebastian | 12 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2019Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.